Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 20, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Mar 11, 2012, 9:11 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2012, 9:11 PM CDT (02:11 UTC)
- Expired
- Mar 12, 2012, 7:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
300 WHUS74 KLIX 120211 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 911 PM CDT SUN MAR 11 2012 ...STRONG SOUTHEAST WINDS IN THE OUTER COASTAL WATERS TONIGHT... .STRONG SOUTHEAST FLOW AND ROUGH SEAS WILL PREVAIL IN THE OUTER COASTAL WATERS TONIGHT. THE WINDS AND SEAS WILL DIMINISH TOWARD DAYBREAK MONDAY. GMZ575-577-121015- /O.NEW.KLIX.SC.Y.0020.120312T0211Z-120312T1200Z/ COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 911 PM CDT SUN MAR 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT MONDAY. * WINDS...SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS. * SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
403 WHUS74 KLIX 120329 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1029 PM CDT SUN MAR 11 2012 ...STRONG SOUTHEAST WINDS IN THE OUTER COASTAL WATERS TONIGHT... .STRONG SOUTHEAST FLOW AND ROUGH SEAS WILL PREVAIL IN THE OUTER COASTAL WATERS TONIGHT. THE WINDS AND SEAS WILL DIMINISH TOWARD DAYBREAK MONDAY. GMZ575-577-121130- /O.CON.KLIX.SC.Y.0020.000000T0000Z-120312T1200Z/ COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 1029 PM CDT SUN MAR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS. * SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
262 WHUS74 KLIX 120910 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 410 AM CDT MON MAR 12 2012 ...STRONG SOUTHEAST WINDS IN THE OUTER COASTAL WATERS... .STRONG SOUTHEAST FLOW AND ROUGH SEAS WILL PREVAIL IN THE OUTER COASTAL WATERS FOR A FEW MORE HOURS. THE WINDS AND SEAS WILL DIMINISH TOWARD DAYBREAK. GMZ575-577-121200- /O.CON.KLIX.SC.Y.0020.000000T0000Z-120312T1200Z/ COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 410 AM CDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS...SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS. * SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 8:13 PM CDT, 58 minutes earlier.
Area forecast discussion, Mar 11, 8:13 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
813 PM CDT SUN MAR 11 2012
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. THE SOUNDING SHOWS
MOISTURE CONTINUING TO STREAM INTO THE AREA WITH PW VALUES
CONTINUING AROUND AN INCH AND A QUARTER. OVERALL...THERE IS NOT
MUCH IN THE WAY OF INSTABILITY IN OUR AREA WHICH SHOULD PROHIBIT
ANY SEVERE WEATHER FROM DEVELOPING. THAT SAID...A FEW STRONG
STORMS CANNOT BE RULED OUT...ESPECIALLY IN THE NORTHWEST PORTION
OF THE CWA. SOME 30 TO 35 KNOT WINDS IN THE MID LEVELS ASSOCIATED
WITH DRIER AIR AT THAT LEVEL COULD COME DOWN TO THE SURFACE IN
ANY STRONGER STORMS. THOSE WINDS AND HEAVY RAINFALL WOULD BE THE
BIGGEST CONCERNS...ASSUMING ANY STRONGER STORMS MAKE IT INTO OUR
AREA. WINDS ARE OUT OF THE SOUTHEAST AT THE SURFACE AND OUT OF THE
WEST ALOFT.
98/SO
&&
.PREV DISCUSSION... /ISSUED 348 PM CDT SUN MAR 11 2012/
SYNOPSIS...
SURFACE HIGH PRESSURE IS CENTERED OFF THE MID ATLANTIC COAST WITH
THE RIDGE AXIS EXTENDING SOUTHWESTWARD THROUGH THE FLORIDA
PENINSULA. AN UPPER LEVEL LOW IS EJECTING OUT INTO THE CENTRAL
PLAINS OVER THE OKLAHOMA PANHANDLE AND SOUTHWEST KANSAS.
DISCUSSION...
LATEST RADAR IMAGERY SHOWS A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS MOVING INTO WESTERN LOUISIANA. THESE STORMS SHOULD
CONTINUE TO MOVE ACROSS THE STATE TONIGHT. THESE STORMS ARE
EXPECTED TO WEAKEN AS THE EVENING GOES ON AS THE UPPER LEVEL
SUPPORT IS MOVING WELL TO THE NORTH...HOWEVER THERE STILL IS A
CHANCE FOR A STRONG STORM TO MAKE IT INTO THE CWA. STRONGER STORMS
ARE POSSIBLE ACROSS THE WESTERN PORTIONS OF THE CWA...WEST OF
INTERSTATE 55. THE BIGGEST CONCERN WITH ANY STORMS THIS EVENING
WILL BE GUSTY WINDS AND HEAVY RAINFALL AS STORMS COULD TRAIN OVER
THE SAME AREAS TONIGHT. THE BOUNDARY WILL SLOWLY MOVE ACROSS THE
REGION TOMORROW. SHOWERS AND THUNDERSTORMS WILL STILL BE A GOOD
BET MONDAY BUT SHOULD TAPER OFF BY MONDAY NIGHT. RAIN CHANCES
MONDAY WILL BE AROUND 50 PERCENT. TUESDAY THE BOUNDARY WILL STILL
INFLUENCE THE FORECAST AS IT COULD POSSIBLY BE THE FOCUS FOR SOME
AFTERNOON SHOWERS AND THUNDERSTORMS. WILL CARRY SLIGHT CHANCE POPS
FOR TUESDAY. THE RIDGE OVER THE EASTERN U.S WILL STRENGTHEN AND
SUPPRESS RAIN CHANCES TO ONLY DIURNAL SLIGHT CHANCE SHOWERS AND
THUNDERSTORMS FOR THE REST OF THE WEEK. TEMPERATURES THROUGH THE
WEEK WILL BE ABOVE NORMAL. USED A BLEND OF GMOS AND RAW GUIDANCE
FOR ALL ELEMENTS. 13/MH
AVIATION...
MAIN CONCERNS THROUGH THE REMAINDER OF THE AFTN IS
MVFR CIGS. CIGS WILL REMAIN AROUND 1500-2500 FT OVER MOST OF THE
TERMINALS BUT FINALLY AROUND 3-6Z THE LOW CLOUDS MAY START TO MIX
OUT WITH MOST SCT MID AND HIGH CLOUDS. THERE COULD BE A FEW SHRA
AND MAYBE A TSRA ACROSS THE NW MAINLY IMPACTING BTR AND MCB DURING
THE EVN HRS. WINDS WILL REMAIN OUT OF THE SE/SSE. /CAB/
MARINE...
HIGH PRESSURE WILL REMAIN CNTRD OVER THE SERN CONUS FOR
THE FORESEEABLE FUTURE. THIS WILL KEEP THE PERSISTENT SERLY TO
ESERLY FLOW IN PLACE THROUGH THE FIRST HALF OF THE WORK WEEK. WINDS
WILL BEGIN TO RELAX SOME AND SHOULD BACK BELOW SCS HEADLINES BY
TOMORROW MORNING. THE STRONGEST WINDS WILL BE OVER THE OPEN WATERS
EAST OF THE MS DELTA. SEAS WILL ALSO START TO SLOWLY RELAX BUT 4-6
FT SHOULD BE PERSISTENT IN THE OUTER WATERS THROUGH TOMORROW MORNING
BEFORE BACKING DOW TO 3-4 FT BY MID WEEK. /CAB/
DECISION SUPPORT...
DSS CODE...GREEN
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING CONDITIONS NEAR MARSH FIRE IN ORLEANS PARISH
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 79 62 80 / 70 50 20 30
BTR 64 81 64 82 / 70 40 20 30
ASD 64 78 63 78 / 70 50 20 30
MSY 65 79 65 79 / 70 50 20 30
GPT 64 75 64 76 / 60 50 30 30
PQL 62 77 62 77 / 50 50 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 11, 6:26 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 626 PM CDT SUN MAR 11 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-122330- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 626 PM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY AFTER MIDNIGHT... AS A WEAK BOUNDARY APPROACHES THE AREA. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS AND GUSTY WINDS. MODERATE WINDS WILL CONTINUE TO PRODUCE ROUGH CONDITIONS FOR SMALL CRAFT ACROSS THE OPEN GULF WATERS. EXERCISE CAUTION HEADLINES REMAIN IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE MONDAY AND TUESDAY AS A WEAK BOUNDARY LINGERS OVER THE AREA. MORE ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON ON WEDNESDAY AS THE BOUNDARY DISSIPATES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER NEAR BOGALUSA. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 12, 3:20 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 25 min |
| Mar 12, 3:24 AM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 12, 3:38 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston | 52 min |
| Mar 12, 3:44 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 46 min |
| Mar 12, 5:07 AM CDT | Special Marine Warning | LIX | 53 min | |
| Mar 12, 6:02 AM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 12, 7:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| Mar 12, 8:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Mar 12, 9:11 AM CDT | Special Marine Warning | LIX | 94 min | |
| Mar 12, 11:16 AM CDT | River Flood Warning | LIX | St. Mary | 37 days |
| Mar 12, 11:43 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 62 min |
| Mar 12, 12:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 12, 12:16 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 59 min |
| Mar 12, 1:29 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 2 hr |
| Mar 12, 2:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 45 min |
| Mar 12, 2:14 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 61 min |
| Mar 12, 2:54 PM CDT | Areal Flood Advisory | LIX | Saint Charles, Saint John the Baptist | 111 min |
| Mar 12, 3:49 PM CDT | Tornado Warning | LIX | Saint Charles | 26 min |
| Mar 12, 4:13 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 32 min |
| Mar 12, 6:17 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville | 58 min |
| Mar 12, 6:27 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 18 min |
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.